# SDR FQAR20140129019

- Difficulty date: January 28, 2014
- Submitted: January 29, 2014
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N917PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843306
- Aircraft time: 15,282 hours
- Engine: Lyc O360A4M
- Engine time: 10,773 hours
- Propeller: Snsnch 76EM8S5
- System (JASC): 7400 · Ignition System
- Part: Sensor
- Part number: EA5000
- Part serial: 12013082
- Condition: Contaminated
- Location: Zone 100
- Part time: 1,453 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: S
- Precautionary procedure: O

## Discrepancy

THE PILOT WAS PERFORMING A PREFLIGHT ENGINE RUN. DURING THE MAG CHECK, THE ENGINE DROPPED 500 RPMS AND WOULD NOT RECOVER. THE PILOT RETURNED TO THE RAMP AND REPORTED THE PROBLEM. THIS AIRCRAFT IS EQUIPPED WITH AN ELECTRONIC IGNITION SYSTEM (EIS) INSTALLED IAW STC SA02987CH THAT INCORPORATES A COMPUTER, MAP SENSOR, COIL PACK, AND A TIMING HOUSING INSTALLED IN PLACE OF THE LT MAG. THE MAP SENSOR IS LOCATED UNDER THE CABIN FLOOR OF THE AIRCRAFT AND RECEIVES ITS MANIFOLD PRESSURE DATA FROM THE NR 3 CYLINDER INTAKE MANIFOLD; A FLEXIBLE HOSE IS ROUTED BETWEEN THE 2 AS A MAP LINE. DURING TROUBLESHOOTING, THE MAP SENSOR AND MAP LINE WERE FILLED WITH ENGINE OIL.  THE MAP SENSOR WAS REPLACED AND THE MAP LINE FLUSHED OUT; SUBSEQUENT ENGINE RUNS WERE SATISFACTORY.
